Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds and hemmorhoids
Apr 2, 2004

I have been having a problem that keeps getting worse. I have found that with my HIV meds, I defecate more often, and there is more strain necessary when I do. (I am currently on Combivir/Sustiva). I have developed a hemmorhoid that my doctor noticed when treating a mild anal warts outbreak, and it is quite painful when I am defecating (and for the time after), and it bleeds each time as well. I don't know how I can relieve this and/or make it go away if I continue to strain when I go to the bathroom, but I don't have any other way to get it out. Please help. Thank you.

Response from Dr. Boyle

There are treatments for hemorrhoids, including some relatively effective over the counter medications, such as Preparation H, and you might give one of them a try. If that doesn't work, there are some prescription treatments as well that you should discuss with your doctor. As far as the cause of your hemorrhoids, I'm not quite sure what's going on since you report that you go more often, but have to strqain to do so. If you are having hard stools, a stool softener might help. If you are going more often and the stools are soft/loose, then something to slow your bowel motility might help. You should discuss this with your doctor and see what he/she thinks.



Previous
Lack of desire sexually, but testosterone normal
Next
Adherence Issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement